Alert archive / Idaho / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 25, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 16, 2005, 5:09 PM MDT for Fremont County, Idaho. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2005, 5:09 PM MDT (23:09 UTC)
- Expired
- Jun 16, 2005, 5:45 PM MDT
- In force
- 36 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Fremont County, ID
The radar
The Pocatello radar (KSFX), 158 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.2 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2493 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:15 PM MDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 16, 3:15 PM MDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 315 PM MDT THU JUN 16 2005 .DISCUSSION...SATELLITE AND RADAR IMAGERY SHOW TROUGH AXIS EXTENDING FROM LOW OFF THE OREGON COAST IS ROTATING NORTH AND EAST OVER SOUTHEAST IDAHO THIS AFTERNOON. THUNDERSTORMS JUST ALONG THE IDAHO AND WYOMING BORDER MOVING NORTH TO NORTHEAST SHOULD SLIP ACROSS THE BORDER IN THE NEXT HOUR OR SO. SURFACE TROUGH IS STILL BACK ON THE WEST SIDE OF THE STATE WITH ANOTHER IMPULSE IN WATER VAPOR IMAGERY ROTATING TOWARDS THE CENTRAL MOUNTAINS SO THERE IS STILL A CHANCE FOR MORE DEVELOPMENT OF THUNDERSTORMS FOR A FEW HOURS YET THIS EVENING ON THE WEST SIDE. ALSO LOOKS TO BE WEAK INDICATION OF SURFACE WAVE DEVELOPING IN NORTHEAST NEVADA AND A COUPLE OF CELLS NORTH OF WENDOVER. NAM12 PREFERS TO TRACK THIS FEATURE NORTH TOWARDS THE ARCO DESERT THIS EVENING. THEREFORE WILL KEEP A SLIGHT CHANCE OF THUNDERSTORMS IN THE UPPER VALLEY AS WELL. SECOND SPOKE OF ENERGY ENTERING CALIFORNIA EXPECTED TO ROTATE NORTHEAST ON FRIDAY WITH AFTERNOON SHOWERS AND THUNDERSTORMS SCATTERED ACROSS FORECAST AREA. SURFACE TROUGH BY THEN SHOULD BE ON LEE SIDE OF THE DIVIDE THEREFORE THINK MOST THUNDERSTORMS WILL FAVOR OROGRAPHIC LIFT. SATURDAY THROUGH MONDAY MINOR DISTURBANCES RIDING OVER BRITISH COLUMBIA RIDGE CONTRIBUTE TO LOW OFF THE OREGON COAST SLIPPING SOUTH TO SOUTHWEST AND FURTHER OFF THE COAST. PROGRESSIVELY DRIER AIR BEGINS TO SLIP INTO SOUTHEAST CORNER OF THE STATE AND SHOWERS OVER THE CENTRAL MOUNTAINS BECOME MORE ISOLATED SO HAVE CONTINUED THE TREND OF LOWERING POPS FROM EAST TO WEST. BY TUESDAY EXTENDED MODELS VERY SOME ON POSITION OF LOW OFF THE OREGON COAST BUT GENERALLY LIFT IT TO THE NORTHEAST SO SOME RISK OF SHOWERS WILL LINGER IN THE CENTRAL MOUNTAINS. RS && .AVIATION...THUNDERSTORMS HAVE TEMPORARILY MOVED OUT OF EASTERN IDAHO BUT STILL EXPECTING RETURN THIS EVENING WITH INCOMING WAVE. OTHERWISE VFR WITH EXCEPTION OF THUNDERSTORMS. MESSICK && .PIH WATCHES/WARNING/ADVISORIES...NONE. && WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
Hazardous weather outlook, Jun 16, 5:00 AM MDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 500 AM MDT THU JUN 16 2005 IDZ017>025-031-032-171200- LOST RIVER/PAHSIMEROI-CACHE VALLEY/IDAHO PORTION- SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY- BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN- CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS- 500 AM MDT THU JUN 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED BY MID AFTERNOON AND CONTINUE INTO THIS EVENING. A FEW STORMS MAY PRODUCE STRONG DOWNBURST WINDS WITH 40 TO 60 MPH GUSTS...SMALL HAIL AND BRIEF HEAVY RAINS. WEATHER OBSERVERS ALONG THE IDAHO/MONTANA BORDER SHOULD PAY PARTICULAR ATTENTION TO RAPID THUNDERSTORM DEVELOPMENT AS THIS AREA IS EXPECTED TO SEE A GREATER POTENTIAL FOR STRONG THUNDERSTORMS INTO THIS EVENING. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER A COLD FRONT WILL PASS THROUGH FRIDAY...WITH MAINLY AFTERNOON AND EARLY EVENING ISOLATED TO SCATTERED THUNDERSTORMS FRIDAY THROUGH SUNDAY. STRONG GUSTY WINDS TO 50 MPH AND THE POTENTIAL FOR SMALL HAIL ARE THE MAIN THREATS. WEATHER SPOTTERS SHOULD KEEP AN EYE FOR THESE STORMS AND PASS ALONG REPORTS WHEN POSSIBLE. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN AND SNOW REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES. VLP
Nearby
Severe Thunderstorm Warnings in Idaho, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.